Animals

Agricultural animals have always been a proud and important part of the Oregon State Fair.

Sheep
Pig
Llama

Open Class Animal Competitions

Small Animals

Our historic and architecturally fascinating Poultry Building is home to all small animal competitions. It’s where you can get up close and personal with poultry, pigeons, doves, rabbits, cavies and more. These engaging critters have tons of personality, and are eager to meet you.

The 2022 Small Animals Handbook is now ready! Click below to open:

Open Class Livestock

Serious yet friendly competition is the name of the game for open class livestock at the Oregon State Fair. Exhibitors from around Oregon and beyond put their best hoof forward in a quest for ribbons, premiums, and bragging rights.

2022 Open Class Livestock Handbooks are ready! Click below for information on each category.

Horse Shows

Multi Breed Oregon State Fair Horse Show starts Sunday, August 28th and runs through Monday, September 5th, showcasing many breeds of horses over the course of 9 days.

Multiple performances each day of various breeds starting at 9:00am with special performances each evening showcasing the majestic Draft Horse.

See the complete schedule!

4-H and FFA Animal Competitions

Grab the reins on fun and excitement as top competitors from 4-H, FFA and open class vie for ribbons and respect, and have fun while doing so! Click on any day below to see the schedule for FFA and 4-H events on that day.

1:00 p.m. – 5:00 p.m.        Performance (Western & English) Horses arrive

2:30 p.m. – 5:30 p.m.        Performance Horse Registration

FFA: Upstairs Office in Forrester

4-H: Horse Arena Office

6:00 p.m.            4-H & FFA Horse Orientation Meeting (Horse Arena)

8:00 a.m.           4-H Horse Dressage, beginning with Training Level tests;       

Immediately followed by First Level tests (Covered Arena)

8:15 a.m.            FFA Horse Hunt Seat Equitation (Indoor Arena)

9:30 a.m.            4-H Horse Hunt Seat Equitation (seniors followed by intermediates) (Indoor Arena)

 5:00 p.m.           4-H Horse Hunt Seat Equitation Over Fences (Indoor Arena)

7:00 p.m.           4-H Horse Medallion Hunt Seat (Seniors followed by Intermediates) (Indoor Arena)

8:00 a.m.            FFA Horse Western Equitation (Indoor Arena)

8:15 a.m.            4-H Horse Western Dressage Level 1 followed by Basic (Covered Arena)

8:00 a.m. to 12:00 p.m.     All livestock, and FFA Static Exhibits to arrive at Fairgrounds

8:00 a.m. – 12:00 p.m.      Livestock & Static Exhibit Registration

FFA: Upstairs Office in Forrester

4-H: Barn Office

9:30 a.m.           4-H Horse Western Equitation Intermediates (Indoor Arena)

1:00 p.m.           4-H Horse Western Equitation (Covered Arena

1:00 p.m.            FFA Tractor Operators’ Contest

2:00 p.m.            Meeting of all Livestock Exhibitors and Superintendents (Forester Show Ring)

3:00 p.m.           4-H Saddle Seat Equitation; Seniors followed by Intermediates; Indoor

4:00 p.m.            Cattle Fitting Contest

4:15 – 4:45 p.m.  4-H Driving Warm Up (will be split if numbers/size demands) (Indoor Arena)

5:00 p.m. to 9:00 p.m.       Weigh-in of all Market Animals (Steers, Hogs, Goats, & La.m.bs)

5:00 p.m.           4-H Reinsmanship; Seniors followed by Intermediates (Indoor Arena)

5:00 p.m. – 7:00 p.m.        Gaming Horses Arrive, followed by Horse Registration for Gaming Exhibitors

FFA: Upstairs Office in Forrester

4-H: Horse Arena Office

6:00 p.m.            4-H Llama Show (Showmanship & Handler) followed by FFA Llama Show (Showmanship) (Show Green)

7:00 p.m.           4-H Medallion Western Equitation, (Seniors followed by Intermediates)

7:00 – 7:45 a.m.   4-H Horse Driving Warm Up (Indoor Arena) (will be split if numbers/size demand)

8:00 a.m.            4-H Livestock Barn Meeting

8:00 a.m.           4-H Horse Precision Driving (Seniors followed by Intermediates) (Indoor Arena)

8:15 a.m.            4-H Horse Trail (Covered Arena)

8:30 a.m.            FFA Horse Showmanship (2 rings; Beg and Adv) (Covered Arena)

9:00 a.m.           FFA Nursery Exhibits Judging       

9:30 a.m.           FFA Dairy Goat Breeding Show followed by 4-H Dairy Goat Showmanship (Outside South Ring)

10:00 a.m.          FFA Meat Goat Breeding Show followed by 4-H Meat Goat Showmanship (Forrester Show Ring)

10:00 a.m.          4-H Ground Training (2-year olds followed by yearlings) (Indoor Arena)

10:00 a.m.          4-H Horse Showmanship, Intermediate Begins; 2 rings (Covered Arena)

12:00 p.m.          4-H Horse Showmanship, Senior Begins; 2 rings (Indoor Arena)

12:00 p.m.          4-H Llama Show (Pack & Obstacle) followed by FFA Llama Show (Pack & Obstacle) (Show Green)

2:00 p.m.            4-H Pygmy Goat Show followed by FFA Pygmy Goat Show (Outside South Ring)

2:00 p.m.            FFA Hog Showmanship followed by 4-H Swine Breeding Show (Forrester Show Ring)

4:30 p.m.           4-H Beef Breeding Show followed by FFA Beef Showmanship (Show Green)

5:00 p.m.           4-H Sheep Breeding Show followed by FFA Sheep Showmanship (Forrester Show Ring)

5:15 p.m.           4-H Horse In Hand Trail

6:00 p.m.           4-H Horse Medallion Showmanship (Seniors followed by Intermediates)

7:30 p.m.           4-H Horse Trail Medallion (Seniors followed by Intermediates)

After Classes      Non-Gaming Horses can release if needed (check in with the Horse office)

8:00 a.m.            4-H Livestock Barn Meeting

8:00 a.m.            4-H & FFA Horse Gaming Exhibitor Orientation Meeting (Horse Arena)

9:00 a.m.            Horse Gaming Events (Horse Arena)

                                    FFA followed by 4-H Seniors followed by 4-H Intermediates

Barrels, NSCA Flags, Individual Flags, Key Race, Poles, and Figure 8

10:00 a.m.          FFA Dairy Cattle Show, followed by 4-H Dairy Cattle Show (Show Green)

10:00 a.m.          4-H Meat Goat Breeding Show followed by FFA Meat Goat Showmanship (Forrester Show Ring)

10:00 a.m.          4-H Dairy Goat Breeding Show followed by FFA Dairy Goat Showmanship (Outside South Ring)

1:00 p.m.           FFA Beef Breeding Show followed by 4-H Beef Showmanship (Show Green)

1:30 p.m.           4-H Fiber Goat Show (Outside South Ring)

3:00 p.m.           4-H Sheep Showmanship followed by FFA Sheep Breeding Show (Forrester Show Ring)

5:30 p.m.           FFA Hog Breeding Show followed by 4-H Swine Showmanship (Forester Show Ring)

After Classes      All Horses Released

8:00 a.m.            FFA Advisor Showmanship Contest

8:00 a.m.            4-H Livestock Barn Meeting

9:00 a.m. – 10:00 a.m.      4-H Dog Delivery & Exhibitor Registration, All Ages (showmanship & obedience)

10:00 a.m.          Sheep/Goat Fitting Contest

10:15 a.m.          4-H Dog Exhibitor Orientation

10:30 a.m.          4-H Dog Showmanship Begins (All Ages)

Followed by Obedience, starting with the beginning levels

11:30 a.m.          4-H Livestock Dress up your Animal Contest

12:00 p.m.          FFA Master Showmanship (Forester Show Ring)

1:00 – 4:00 p.m.  4-H Dog Rally ring will be open 

2:00 p.m.           4-H Master Showmanship (Forester Show Ring)

5:00 p.m.            4-H/FFA Combined Market Show (Beef, Sheep, Goats, Hogs) (Show Green/Forester Show Ring)

6:00 p.m.           4-H Dog Awards Presentation (Best guess, about 15 minutes following last obedience class)

Members who register for the Pet Interview process in lieu of showmanship

will be scheduled beginning at 1 p.m.

7:00 a.m.            State FFA Livestock Evaluation CDE (Forester Show Ring)

8:00 a.m.            4-H Livestock Barn Meeting

10:00 a.m.          4-H Awards Ceremony (Forester Show Ring)

1:00 p.m.            FFA Awards Ceremony (Forester Show Ring)

3:00 p.m.           Release of Livestock Exhibits (All to be removed by 9:00 p.m.)

8:30 – 9:30 a.m.  Poultry/Pigeon Delivery and Registration; Historic Poultry Barn

8:45 a.m.           FFA Poultry/Pigeon Show Begins

9:30 a.m.            Poultry/Pigeon Exhibits to be in place

10:00 a.m.          4-H Poultry/Pigeon Shows begin (1 pigeon, 2 poultry tables)

8:00 – 9:00 a.m.  Cavy & Rabbit Delivery and Registration; Historic Poultry Barn

8:30 a.m.           FFA Cavy Show Begins, followed immediately by the 4-H Cavy Show

9:30 a.m.            Rabbit Exhibits to be in place

10:30 a.m.          FFA Rabbit Show Begins (1 table)

11:00 a.m.          4-H Rabbit Shows begins (3 tables)

Oregon State Fair Newsletter

Find some fun in your inbox!

Something went wrong. Please check your entries and try again.

The Oregon State Fair recognizes that COVID-19 is unpredictable, and, if the need arises, will comply if any health and safety protocols are issued by the State of Oregon, Marion County, or the City of Salem, should they impact this year’s Fair.

Squirrel_Bug_Small
Scroll to Top